Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 258, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 25, 2016, 2:56 PM CDT for Donley County, Gray County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 2:56 PM CDT (19:56 UTC)
- Expired
- Aug 25, 2016, 4:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
809
WUUS54 KAMA 251956
SVRAMA
TXC129-179-252100-
/O.NEW.KAMA.SV.W.0258.160825T1956Z-160825T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
256 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 400 PM CDT
* AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GREENBELT LAKE...OR 7 MILES NORTHWEST OF CLARENDON...MOVING NORTH
AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
HOWARDWICK AND GREENBELT LAKE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 116 AND 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3490 10092 3491 10108 3521 10107 3520 10077
TIME...MOT...LOC 1956Z 200DEG 8KT 3501 10100
HAIL...1.00IN
WIND...60MPH
$$
143 follow-up statements
964
WWUS54 KAMA 252009
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
309 PM CDT THU AUG 25 2016
TXC129-179-252100-
/O.CON.KAMA.SV.W.0258.000000T0000Z-160825T2100Z/
GRAY TX-DONLEY TX-
309 PM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES...
AT 309 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
HOWARDWICK...OR 8 MILES NORTHWEST OF CLARENDON...MOVING NORTH AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
HOWARDWICK AND GREENBELT LAKE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 116 AND 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3495 10089 3497 10107 3521 10107 3520 10077
TIME...MOT...LOC 2009Z 200DEG 8KT 3504 10099
HAIL...1.00IN
WIND...60MPH
$$
14248
WWUS54 KAMA 252041
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT THU AUG 25 2016
TXC129-179-252100-
/O.CON.KAMA.SV.W.0258.000000T0000Z-160825T2100Z/
GRAY TX-DONLEY TX-
341 PM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES...
AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF GROOM...OR 16 MILES NORTHWEST OF CLARENDON...MOVING NORTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 116 AND 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3507 10093 3497 10107 3521 10107 3520 10086
TIME...MOT...LOC 2041Z 208DEG 11KT 3514 10105
HAIL...1.00IN
WIND...60MPH
$$
JC742
WWUS54 KAMA 252057
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
357 PM CDT THU AUG 25 2016
TXC129-179-252107-
/O.EXP.KAMA.SV.W.0258.000000T0000Z-160825T2100Z/
GRAY TX-DONLEY TX-
357 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRAY AND
NORTHWESTERN DONLEY COUNTIES WILL EXPIRE AT 400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
THE PANHANDLE OF TEXAS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AMARILLO.
LAT...LON 3507 10093 3497 10107 3521 10107 3520 10086
TIME...MOT...LOC 2055Z 200DEG 8KT 3514 10105
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:56 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 25, 2:56 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
256 PM CDT THU AUG 25 2016
.DISCUSSION...
A stationary front across the southeast Texas Panhandle may serve as
a focus for additional shower and thunderstorm development. Upper
level flow is parallel to this front, so training storms will be
likely in the southeast Texas Panhandle. Therefore, have gone ahead
and issued a Flood Watch for this area. Heavy rain producing
thunderstorms will be possible across other parts of the panhandles
overnight, but they do not look to be as well organized as in the
southeast. An elongated upper level trough over eastern New Mexico
will slowly lift northeast across the area overnight, so would
expect showers and storms to persist.
Chances of rain fall off a little on Friday for the panhandles as
the upper level trough moves off to the east. However, stronger
winds aloft will move across northern areas, so shower and
thunderstorm chances will be best there.
The flow aloft will remain out of the southwest through the first
half of next week. This will bring several upper level disturbances
and subtropical moisture over the panhandles. This should allow for
daily chances of showers and thunderstorms. By mid week next week an
upper level ridge will start to move over the area, so this may
diminish chances for rain a little.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 63 84 64 87 64 / 70 20 10 20 20
Beaver OK 64 86 66 92 66 / 60 40 50 20 40
Boise City OK 60 83 61 86 61 / 50 40 40 30 30
Borger TX 65 86 67 90 66 / 70 30 20 20 30
Boys Ranch TX 63 86 64 89 64 / 70 30 20 20 20
Canyon TX 63 85 64 88 64 / 80 20 10 20 20
Clarendon TX 65 86 66 89 66 / 70 20 10 10 20
Dalhart TX 61 85 62 88 62 / 60 30 40 20 30
Guymon OK 63 85 65 90 65 / 60 40 50 30 40
Hereford TX 62 84 63 87 64 / 80 20 10 20 20
Lipscomb TX 65 86 67 91 67 / 70 30 20 20 40
Pampa TX 63 83 65 88 65 / 70 20 10 20 30
Shamrock TX 66 87 68 91 68 / 70 10 10 10 30
Wellington TX 67 88 69 92 69 / 70 10 10 10 20
&&
.AMA Watches/Warnings/Advisories...
TX...Flood Watch through Friday morning for the following zones:
Armstrong...Collingsworth...Donley...Gray...Hemphill...
Wheeler.
OK...None.
&&
14/15Hazardous weather outlook, Aug 25, 4:21 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 421 AM CDT THU AUG 25 2016 OKZ001>003-TXZ001>020-252130- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 421 AM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH THUNDERSTORM WIND GUSTS TO AROUND 60 MPH AND HAIL UP TO QUARTER SIZE BEING THE PRIMARY THREATS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORM WILL BE POSSIBLE FRIDAY THROUGH FRIDAY NIGHT. SOME OF THE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH THE MAIN HAZARDS BEING DAMAGING THUNDERSTORM WIND GUSTS TO AROUND 60 MPH AND SMALL HAIL. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLOODING OR FLASH FLOODING. THUNDERSTORM CHANCES PERSIST THROUGH THE WEEKEND INTO EARLY NEXT WEEK. WHILE AN ISOLATED STRONG STORM CANNOT BE RULED OUT...WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 2:30 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
230 PM CDT THU AUG 25 2016
TXZ019-252000-
DONLEY TX-
230 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONLEY COUNTY UNTIL
300 PM CDT...
AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF CLARENDON...MOVING NORTH AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLARENDON AND GREENBELT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3491 10109 3502 10109 3502 10080 3481 10087
3479 10092 3479 10105
TIME...MOT...LOC 1930Z 181DEG 10KT 3485 10098
14Special weather statement, Aug 25, 2:41 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 241 PM CDT THU AUG 25 2016 TXZ019-020-252015- DONLEY TX-COLLINGSWORTH TX- 241 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES UNTIL 315 PM CDT... AT 241 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HEDLEY...OR 12 MILES NORTHWEST OF MEMPHIS...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEDLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3476 10069 3482 10077 3503 10065 3490 10046 TIME...MOT...LOC 1941Z 225DEG 18KT 3486 10069 14
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:30 PM CDT | Flood Watch | AMA | Armstrong, Collingsworth, Donley, Gray, Hemphill, Wheeler | 14 hr |
| Aug 25, 2:30 PM CDT | Special Weather Statement | AMA | Donley | 30 min |
| Aug 25, 2:41 PM CDT | Special Weather Statement | AMA | Donley | 34 min |
| Aug 25, 3:10 PM CDT | Special Weather Statement | AMA | Armstrong | 50 min |
| Aug 25, 3:19 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 56 min |
| Aug 25, 4:08 PM CDT | Special Weather Statement | AMA | Armstrong | 67 min |
| Aug 25, 4:14 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 61 min |
| Aug 25, 4:44 PM CDT | Special Weather Statement | AMA | Randall | 61 min |
| Aug 25, 5:19 PM CDT | Special Weather Statement | AMA | Donley | 26 min |
| Aug 25, 5:26 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 45 min |
| Aug 25, 5:47 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Aug 25, 6:42 PM CDT | Special Weather Statement | AMA | Deaf Smith | 63 min |
| Aug 25, 6:57 PM CDT | Special Weather Statement | AMA | Potter | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.